This forum is for questions and support regarding ovarian cancer issues, such as: Biopsy, Chemotherapy, Clinical Trials, Genetics, Hysterectomy, Immunotherapy, Ovarian Cancer Types, Radiation Therapy, Risk Factors, Screening, Staging, Surgery.
My wife diagnosed 2.5 years ago - IIIC - has been thru many diferent chemo cycles
None of theseve had a stabilizing effect for more than 9 mnths ( Doxil got her ca down to 59)
She recently had IP cisplatin to help control her ascites. This really put her on her back for over two weeks and still counting. Weakness that does not let her get out of bed for more than 2-3 hrs a day. Is this normal?
The next regieme thay want to put her on is Taxotere and Avastin
3 weeks on 1 week off.
What type of side effects can we expect from this combo? i am pressing the Drs to wait until she is stronger and able to get out of bed for more than a few hrs before they start this regime. Otherwise she will spend another summer in bed. Am I justified in asking for this?
Her last CAT showed ignificant disease progression in the abdomen, liver, pericardial lesions with some cardiac tamponade, and a new lesion in the left breast. Her ca is at 1200
You and your wife have been through a really tough, tough time! It sounds like your wife 's cancer is really not well controlled. I wonder if this is not a good time to consider stopping therapy and focusing on best supportive care.
I apologize for being so blunt and it may be that you and your wife are not ready to consider this. It is a very big psychic step to make a decision to change from active therapy. Sometimes, it is mentally easier to just keep giving chemotherapy even when the chance of having a response is low to none. it is sometimes very hard for us oncologists to admit that.
The regimen of taxotere and avastin as weekly drugs are usually fairly tolerable. the doses used in weekly chemo is much lower than when used as a once every 3 week program. Fatigue, mouth sores, diarrhea, muscle aches, neuropathy, low blood counts can sometimes be side effects. Avastin has been associated with elevated blood pressure, protein int he urine, blood clots, and perforation of the bowel. On the other hand, avastin can help ascites and liver metastases.
I think your instinct to wait a bit is right. We have a quick assessment check that correlates very well with how someone will do on chemotherapy. it is called 'performance status' (PF)
A PF of 0 to 1 means someone is working, doing all their normal activities, has minimal symptoms.
PF of 2 - symptomatic, unable to work but out of bed most of the day
PF of 3 out of bed 25% of the time, very ill.
PF 4 not out of bed at all. unable to care of oneself.
if someone has a PF of 3 to 4, it is unlikely that chemotherapy will be helpful. And chemo may just increase suffering .
I can only guess how hard this must be for you.
This is a follow up to a question I asked in June.The taxotere and avastin combo is on its 3rd cycle and does not seem to be helping. My wifes Ca has gone up 300 pts in the last 6 weeks. Nausea and extreme fatigue are present. She is usually able to get out of bed 3-4 hrs a day and then she is back in bed for the rest of the day. If this regieme does not work where do we go next? I can not find out any other regiemes. Her Dr keeps telling us that there are many more options to go thru. While I am sure this is true, are they viable, will they help her or just prolong her fatigue,discomfort....
I may have answered this already but just as a follow up, if your wife is exhausted, she needs a break from chemo. Ask her doctor about a few weeks ff and something less toxic such as tamoxifen
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.